What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Jun 8, 1:10 PM CST, 1 hour 10 minutes earlier.
Area forecast discussion, Jun 8, 1:10 PM CST, 1 hour 10 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Jackson MS
210 PM CDT Tue Jun 8 2021
.UPDATE...
Updated for 18Z aviation discussion
&&
.AVIATION...
18Z TAF discussion:
A mix of MVFR/VFR cigs prevail this afternoon, with brief IFR
flight cats from storms/reduced vis at GLH. More scattered-
numerous TSRA will affect most sites today, with first ongoing at
GLH. More scattered coverage of TSRA w/ gusty winds/reduced
cigs/vis is expected elsewhere this aftn. MVFR-IFR cigs are
expected to develop at most TAF sites after 09/06-09Z Wednesday.
This will especially be the case at eastern TAF sites (GTR, MEI,
HBG & PIB) & possibly at central TAF sites (JAN & HKS). Expect
flight cat reductions to lift to VFR after 09/14-16Z. Winds will
be southerly today & more southwesterly Wednesday. /DC/
&&
.DISCUSSION...
Rest of today:
Flash flooding potential continues across the northern Hwy 82
corridor. RAP analysis/water vapor imagery continues to indicate a
closed upper low over northern Arkansas into the Ozarks. In
addition, another shortwave trough/perturbation is ongoing & about
to move into the ArkLaTex. Widespread heavy rains have continued
through the morning & anomalous moisture is present, close to one
& three quarters to 2 inch PWs. With very high low-level moisture
feed of 340-345K in the low-level 925-850mb cloud bearing layer &
into this region, warm rain processes/heavy rain/embedded
thunderstorms will continue to keep widespread flash flooding
potential possible. Due to this, introduced a Significant in the
HWO & expanded the Elevated/Limited Threats further E/SE through
the entire Hwy 82 corridor. Lastly, the Flash Flood Watch was
expanded east & extended through 9PM.
Also as the shortwave trough approaches, expect severe storm
potential to increase. With increased daytime heating & less
cloudiness south of the boundary, there will be moderate
destabilization/lapse rates & DCAPE & some sufficient low-mid level
bulk shear. Some severe storms are possible, especially in any E/NE
moving bowing segments. Damaging winds are the main threat but
tornadoes are possible, especially in the NW Delta from a line from
Winnsboro, LA up to Yazoo City to Columbus, MS. A severe
thunderstorm watch has been issued for this portion of the region
through early evening.
Updates are out or will be out shortly. /DC/
Prior discussion below:
Today and tonight: Wet weather and the potential for a few severe
wind gusts will continue in our northwest today. Early morning
water vapor imagery/RAP analysis showed a closed low spinning over
Arkansas. This low will drift northeast today and weaken but
another shortwave rounding its base will track across our delta
region today and help enhance convection. Local radars already
show a few storms tracking across our northwest most zones. During
the heat of the day and as the shortwave approaches, more intense
storms and heavier rainfall rates are expected. Isolated severe
storms capable of damaging wind gusts will be possible. In
addition, heavy rainfall of two to four inches of rain in a short
amount of time could result in areas of flash flooding. This
activity is expected to occur over the delta region but may spread
a little further east before dissipating this evening. Elsewhere a
moist airmass will remain in place and scattered to numerous
coverage of storms is expected this afternoon into evening. Our
normal high temperatures run in the upper 80s to near 90F. The
rain chances and associated cloud cover will hold most sites
cooler than normal today. Our normal lows run in the upper 60s.
Morning lows Wednesday will be several degrees warmer than normal
again. /22/
Wednesday through Monday: A persistent closed upper low will have
fully opened up by Wednesday with the trough axis centered across
our area. Weak cyclonic turning will remain evident over our area
through Thursday, though mid and upper heights will be rising as
a sprawling upper high begins to exert increasing influence from
the west. This should allow for a couple of days of diurnal
convection and associated scattered afternoon storms. High
temperatures will mostly be in upper 80s F, though a few 90s F may
be possible in the south and west. Organized severe weather
chances seem low with the primary chances for any strong to
marginally severe storms coming from pulse storms and associated
wet microbursts.
By Friday, the upper trough axis will only be defined by a small
area of sharp cyclonic curvature and meager height falls, mostly
likely having moved just east of the ArkLaMiss. This will likely
contribute to just enough upper confluence to keep Friday mostly
dry. An isolated afternoon/evening shower is still possible Friday,
with the best chance perhaps near the Golden Triangle nearest the
departing upper trough. As we enter the weekend, upper heights will
have risen a bit signaling the likelihood of continued warmth with
temperatures near seasonal. Despite positive upper height anomalies,
the lack of the -DPVA that we will have had in place Friday will
mean rain chance increase for Saturday and Sunday. Most areas will
likely reach to near 90 F at least once or twice by the end of the
day Sunday, with highs mostly modulated daily by the location of
individual thunderstorms near peak heating. Despite the increasing
upper heights, given the daily rain chances continuing through the
weekend don't currently expect heat stress to be excessive. Apparent
temperatures will certainly be warm, however, as a seasonal airmass
results in heat indices reaching 100 F for some.
As we enter next week, the large scale ridge may be centered
northwest of our area, which could allow for the highest rain
chances in our southern areas but will be fine tuned in subsequent
forecast cycles. In any case, the pattern is certainly summer-like
and will continue for the forecast period. /86/
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 73 87 72 89 / 34 66 19 20
Meridian 70 86 70 88 / 43 74 18 25
Vicksburg 75 90 73 90 / 30 59 20 17
Hattiesburg 72 87 72 89 / 37 65 5 16
Natchez 73 88 72 88 / 21 55 7 11
Greenville 73 87 73 88 / 60 64 37 33
Greenwood 73 86 73 87 / 52 74 47 44
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Flash Flood Watch until 9 PM CDT this evening for MSZ018-019-
025>028-034>036.
LA...None.
AR...Flash Flood Watch until 9 PM CDT this evening for ARZ074-075.
&&
DCHazardous weather outlook, Jun 8, 3:07 AM CST, 11 hours 13 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
407 AM CDT Tue Jun 8 2021
ARZ074-075-MSZ018-019-090915-
Ashley-Chicot-Bolivar-Sunflower-
407 AM CDT Tue Jun 8 2021
This hazardous weather outlook is for portions of southeast
Arkansas, and northwest Mississippi.
.DAY ONE...Today and Tonight
SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...Today through Tonight
FLOODING
THREAT...Elevated
TIMING...Today through Tonight
Isolated severe storms capable of damaging wind gusts are possible
from late this morning through the afternoon.
(https://www.weather.gov/images/jan/graphicast/1.png)
Two to four inches of rain in a short amount of time will likely
lead to areas of flash flooding today. Some roads may become
flooded or possibly closed.
(https://www.weather.gov/images/jan/graphicast/2.png)
.DAYS TWO THROUGH SEVEN...Wednesday through Monday
The probability for widespread hazardous weather is low.
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region today
through tonight.
LAZ007-MSZ025>027-034-035-090915-
Morehouse-Leflore-Grenada-Carroll-Washington-Humphreys-
407 AM CDT Tue Jun 8 2021
This hazardous weather outlook is for portions of northeast
Louisiana, central Mississippi, north central Mississippi, and
northwest Mississippi.
.DAY ONE...Today and Tonight
SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...Today through Tonight
FLOODING
THREAT...Limited
TIMING...Today through Tonight
Isolated severe storms capable of damaging wind gusts are possible
from late this morning through the afternoon.
(https://www.weather.gov/images/jan/graphicast/1.png)
One to three inches of rain in a short amount of time may lead to
Localized flash flooding today especially in low lying and urban
areas.
(https://www.weather.gov/images/jan/graphicast/2.png)
.DAYS TWO THROUGH SEVEN...Wednesday through Monday
The probability for widespread hazardous weather is low.
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region today
through tonight.
LAZ009-015-016-023>026-MSZ029>033-036>066-072>074-090915-
East Carroll-Richland-Madison LA-Franklin LA-Catahoula-Tensas-
Concordia-Webster-Clay-Lowndes-Choctaw-Oktibbeha-Holmes-Attala-
Winston-Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-
Kemper-Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-
Copiah-Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-
Lincoln-Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-
Forrest-
407 AM CDT Tue Jun 8 2021
This hazardous weather outlook is for portions of northeast
Louisiana, central Mississippi, north central Mississippi,
northeast Mississippi, and south central Mississippi.
.DAY ONE...Today and Tonight
The probability for widespread hazardous weather is low.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday
The probability for widespread hazardous weather is low.
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Monday.
MSZ028-090915-
Montgomery-
407 AM CDT Tue Jun 8 2021
This hazardous weather outlook is for portions of north central
Mississippi.
.DAY ONE...Today and Tonight
SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...Today through Tonight
Isolated severe storms capable of damaging wind gusts are possible
from late this morning through the afternoon.
(https://www.weather.gov/images/jan/graphicast/1.png)
.DAYS TWO THROUGH SEVEN...Wednesday through Monday
The probability for widespread hazardous weather is low.
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region today
through tonight.
LAZ008-090915-
West Carroll-
407 AM CDT Tue Jun 8 2021
This hazardous weather outlook is for portions of northeast
Louisiana.
.DAY ONE...Today and Tonight
FLOODING
THREAT...Limited
TIMING...Today through Tonight
One to three inches of rain in a short amount of time may lead to
Localized flash flooding today especially in low lying and urban
areas.
(https://www.weather.gov/images/jan/graphicast/2.png)
.DAYS TWO THROUGH SEVEN...Wednesday through Monday
The probability for widespread hazardous weather is low.
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Monday.
20
&&
...HAZARD LEGEND...
*SEVERE THUNDERSTORMS*
High...Significant severe thunderstorms are expected.
Moderate...Severe storms expected with significant
severe weather possible.
Enhanced...Severe storms expected.
Slight...Severe storms possible.
Marginal...Isolated severe storms possible.
*FLOODING*
Extreme...Confident in significant flooding.
Significant...Significant flooding possible.
Elevated...Confident in flooding.
Limited...Flooding possible.
...USEFUL WEATHER WEB PAGES (URLS)...
NWS JAN Home page...
https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
https://www.weather.gov/jan/safe
Latest Weather Briefing...
https://www.weather.gov/jan/weather_briefing
Tropical page...
https://www.weather.gov/srh/tropical?office=jan
National Hurricane Center Home Page...
https://www.nhc.noaa.gov/
Find NWS JAN on Facebook...
https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
@NWSJacksonMS
Follow NWS JAN on Youtube...
https://www.youtube.com/user/NWSJacksonMiss
...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...
Storm Prediction Center (SPC)...
https://www.spc.noaa.gov/
Meso Analysis...
https://www.spc.noaa.gov/exper/mesoanalysis/
Day 1 through 3 Outlooks...
https://www.spc.noaa.gov/products/outlook/
Storm Reports...
https://www.spc.noaa.gov/climo/online/
...ADDITIONAL URLS FOR FLOODING ISSUES...
Current Watches and Warnings...
https://www.weather.gov/jan/safe_HeavyRain
Observed Precipitation Images...
https://www.weather.gov/jan/precipmaps
River Forecast Center...
https://www.weather.gov/lmrfc/
Significant River Flood Outlook...
https://www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html
Day 1 through 3 Excessive Rainfall...
https://www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml
Excessive Rainfall Discussion...
https://www.wpc.ncep.noaa.gov/discussions/qpferd.html
Day 1 through 7 QPF...
https://www.wpc.ncep.noaa.gov/qpf/qpf2.shtml
QPF Discussion...
https://www.wpc.ncep.noaa.gov/discussions/qpfpfd.html
In the hours before
Local storm report, Jun 8, 10:36 AM CST, 3 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1136 AM CDT TUE JUN 8 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 AM FLASH FLOOD ROME 33.96N 90.48W
06/08/2021 SUNFLOWER MS EMERGENCY MNGR
A FEW HOMES FLOODED AND TAKING IN WATER IN
ROME.
&&
CELocal storm report, Jun 8, 12:29 PM CST, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
129 PM CDT TUE JUN 8 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 PM FLASH FLOOD MOUND BAYOU 33.88N 90.73W
06/08/2021 BOLIVAR MS EMERGENCY MNGR
HOMES FLOODED AND EVACUATIONS UNDERWAY.
&&
CELocal storm report, Jun 8, 12:31 PM CST, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
131 PM CDT TUE JUN 8 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 PM FLASH FLOOD ROSEDALE 33.85N 91.03W
06/08/2021 BOLIVAR MS EMERGENCY MNGR
NEIGHBORHOOD FLOODED WITH OTHER SIGNIFICANT
STREET FLOODING ACROSS TOWN.
&&
CELocal storm report, Jun 8, 1:40 PM CST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
240 PM CDT TUE JUN 8 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM FLASH FLOOD 1 SSW ROME 33.94N 90.49W
06/08/2021 SUNFLOWER MS EMERGENCY MNGR
HIGHWAY 49 IS CLOSED BETWEEN ROME AND
PARCHMAN DUE TO FLASH FLOODING...AT LEAST
ONE VEHICLE STALLED IN FLOOD WATERS.
&&
ECLocal storm report, Jun 8, 2:03 PM CST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
303 PM CDT TUE JUN 8 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0146 PM HEAVY RAIN 2 SW SHELBY 33.93N 90.79W
06/08/2021 E11.96 INCH BOLIVAR MS OFFICIAL NWS OBS
11.96 MEASURED AT SHELBY, NEARLY ALL OF THIS
WAS BETWEEN 5AM AND NOON.
&&
CESpecial weather statement, Jun 8, 2:06 PM CST, 14 minutes before
Special Weather Statement
National Weather Service Jackson MS
306 PM CDT Tue Jun 8 2021
ARZ075-MSZ018-034-082045-
Chicot AR-Washington MS-Bolivar MS-
306 PM CDT Tue Jun 8 2021
...STRONG THUNDERSTORMS WILL AFFECT NORTHERN CHICOT...NORTHWESTERN
WASHINGTON AND BOLIVAR COUNTIES UNTIL 345 PM CDT...
At 305 PM CDT, Meteorologists were tracking strong thunderstorms
along a line extending from near White River National Wildlife Refuge
to near Dermott. Movement was east at 40 mph.
Dime size hail and winds in excess of 40 mph will be possible with
these storms.
Strong thunderstorms will be near...
Scott, Lamont and Winterville around 340 PM CDT.
Benoit around 345 PM CDT.
Other locations impacted by these storms include Alligator,
Winstonville, Beulah, Duncan, Pace and Halley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A Severe Thunderstorm Watch remains in effect until 700 PM CDT for
southeastern Arkansas...and northwestern Mississippi.
LAT...LON 3412 9066 3342 9093 3345 9145 3356 9145
3352 9125 3360 9113 3370 9121 3368 9103
3373 9115 3378 9113 3378 9099 3385 9107
3393 9101 3397 9109 3396 9097 3402 9099
3409 9087 3411 9094 3412 9095
TIME...MOT...LOC 2005Z 265DEG 33KT 3414 9112 3358 9144
NF